Alert archive / Virginia / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 211, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jul 27, 2016, 4:43 PM EDT for Franklin County, Henry County, Patrick County, Virginia. It was in force for 62 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 27, 2016, 4:43 PM EDT (20:43 UTC)
- Expired
- Jul 27, 2016, 5:45 PM EDT
- In force
- 62 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Franklin County, VA, Henry County, VA, Patrick County, VA
The radar
The Roanoke radar (KFCX), 38 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 27, 5:00 PM EDT | TSTM WND DMG | 3 E Bassett, VA | TREE DOWN ON MURRY HILL ROAD |
| Jul 27, 5:03 PM EDT | TSTM WND DMG | 3 Ene Sydnorsville, VA | TREE DOWN ON SONTAG ROAD NEAR TOMS KNOB ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 8.7 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 783 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 959 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.6
The text
As transmitted.
539
WUUS51 KRNK 272043
SVRRNK
VAC067-089-141-272145-
/O.NEW.KRNK.SV.W.0211.160727T2043Z-160727T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
443 PM EDT WED JUL 27 2016
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN PATRICK COUNTY IN SOUTHWESTERN VIRGINIA...
SOUTHERN FRANKLIN COUNTY IN WEST CENTRAL VIRGINIA...
NORTHERN HENRY COUNTY IN SOUTH CENTRAL VIRGINIA...
* UNTIL 545 PM EDT
* AT 442 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR FERRUM...
MOVING EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
ROCKY MOUNT...
SYDNORSVILLE...
FERRUM...
BASSETT...
AND PENHOOK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS...AS WELL AS
DEADLY CLOUD TO GROUND LIGHTNING. FOR YOUR SAFETY...MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. STAY AWAY
FROM WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3683 8023 3703 7983 3703 7976 3697 7962
3672 7968 3671 7981 3671 8006
TIME...MOT...LOC 2042Z 286DEG 18KT 3687 8003
HAIL...1.00IN
WIND...60MPH
$$
JJM4 follow-up statements
102
WWUS51 KRNK 272053
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
453 PM EDT WED JUL 27 2016
VAC067-089-141-272145-
/O.CON.KRNK.SV.W.0211.000000T0000Z-160727T2145Z/
PATRICK VA-FRANKLIN VA-HENRY VA-
453 PM EDT WED JUL 27 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR
NORTHEASTERN PATRICK...SOUTHEASTERN FRANKLIN AND NORTHERN HENRY
COUNTIES...
AT 453 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR OAK LEVEL...
MOVING EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
SYDNORSVILLE...
BASSETT...
LEATHERWOOD...
FAIRY STONE STATE PARK...
AND OAK LEVEL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS...AS WELL AS
DEADLY CLOUD TO GROUND LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT
STRUCTURE. STAY AWAY FROM WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3683 8023 3684 8013 3699 7981 3699 7974
3694 7963 3672 7968 3671 7981 3671 8006
TIME...MOT...LOC 2053Z 286DEG 18KT 3685 7996
HAIL...1.00IN
WIND...60MPH
$$
JJM662
WWUS51 KRNK 272111
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
511 PM EDT WED JUL 27 2016
VAC067-089-141-272145-
/O.CON.KRNK.SV.W.0211.000000T0000Z-160727T2145Z/
PATRICK VA-FRANKLIN VA-HENRY VA-
511 PM EDT WED JUL 27 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR
NORTHEASTERN PATRICK...SOUTHEASTERN FRANKLIN AND NORTHERN HENRY
COUNTIES...
AT 511 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER FIGSBORO...
MOVING EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
SYDNORSVILLE...
BASSETT...
LEATHERWOOD...
FAIRY STONE STATE PARK...
AND OAK LEVEL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS...AS WELL AS
DEADLY CLOUD TO GROUND LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT
STRUCTURE. STAY AWAY FROM WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3683 8023 3684 8013 3691 7998 3695 7965
3694 7963 3672 7968 3671 7981 3671 8006
TIME...MOT...LOC 2111Z 286DEG 18KT 3682 7985
HAIL...1.00IN
WIND...60MPH
$$
JJM172
WWUS51 KRNK 272122
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
522 PM EDT WED JUL 27 2016
VAC141-272131-
/O.CAN.KRNK.SV.W.0211.000000T0000Z-160727T2145Z/
PATRICK VA-
522 PM EDT WED JUL 27 2016
...THE SEVERE THUNDERSTORM WARNING FOR
NORTHEASTERN PATRICK COUNTY IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED AND
MOVED OUT OF THE WARNED AREA. THEREFORE THE WARNING HAS BEEN
CANCELLED.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
LAT...LON 3671 8006 3679 8007 3679 8005 3680 8004
3682 8007 3687 8007 3687 7965 3672 7968
3671 7981
TIME...MOT...LOC 2121Z 286DEG 18KT 3681 7979
$$
VAC067-089-272145-
/O.CON.KRNK.SV.W.0211.000000T0000Z-160727T2145Z/
FRANKLIN VA-HENRY VA-
522 PM EDT WED JUL 27 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR
SOUTHEASTERN FRANKLIN AND NORTHERN HENRY COUNTIES...
AT 521 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER SNOW CREEK...
MOVING EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
SYDNORSVILLE...
BASSETT...
LEATHERWOOD...
PHILPOTT DAM...
AND COLLINSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR DAMAGING WINDS...AS WELL AS DEADLY CLOUD TO
GROUND LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY
AWAY FROM WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3671 8006 3679 8007 3679 8005 3680 8004
3682 8007 3687 8007 3687 7965 3672 7968
3671 7981
TIME...MOT...LOC 2121Z 286DEG 18KT 3681 7979
HAIL...<.75IN
WIND...60MPH
$$
JJM045
WWUS51 KRNK 272142
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
542 PM EDT WED JUL 27 2016
VAC067-089-272151-
/O.EXP.KRNK.SV.W.0211.000000T0000Z-160727T2145Z/
FRANKLIN VA-HENRY VA-
542 PM EDT WED JUL 27 2016
...THE SEVERE THUNDERSTORM WARNING FOR
SOUTHEASTERN FRANKLIN AND NORTHERN HENRY COUNTIES WILL EXPIRE AT 545
PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND HAS EXITED THE WARNED AREA. THEREFORE THE WARNING WILL
BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS AND HEAVY RAIN ARE STILL
POSSIBLE WITH THIS THUNDERSTORM.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
BE ADVISED THAT...WHILE THIS WARNING HAS ENDED...A SEVERE
THUNDERSTORM WARNING IS IN EFFECT FOR HENRY COUNTY UNTIL 615PM EDT.
LAT...LON 3671 8006 3679 8007 3679 8005 3680 8004
3682 8007 3687 8007 3687 7965 3672 7968
3671 7981
TIME...MOT...LOC 2141Z 286DEG 18KT 3678 7967
$$
JJMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 3:54 PM EDT, 49 minutes earlier.
Area forecast discussion, Jul 27, 3:54 PM EDT, 49 minutes before
Area Forecast Discussion National Weather Service Blacksburg VA 354 PM EDT Wed Jul 27 2016 .SYNOPSIS... A wavy front will be nearly stationary from the Mid Atlantic region to the mid Mississippi Valley through the end of the week. Weak impulses tracking along the front will combine with deep moisture to produce periodic rounds of showers and thunderstorms. && .NEAR TERM /THROUGH THURSDAY/... As of 220 PM EDT Wednesday... Expect convection that is developing from the Shenandoah Valley southwest to the mountains of Southwest Virginia into NW NC to continue through this evening generally moving in an east or southeast direction at 15 to 20 mph. Still a marginal risk for damaging winds as high pwats will lead to water loading. MLCAPEs running 2000-3000 J/KG though effective shear is a little lower than yesterday across the northern county warning area, mainly 25 kts. Plenty of lightning and heavy rain as well, so will have to watch for localized flooding if backbuilding or training cells occurs. As we head through overnight the models show weakening convection as weak upper support moves east. As we head to Thursday, models continue to advertise decent shortwave moving from the TN Valley into the eastern Ohio Valley. Better upper support with backing winds suggests that higher threat of showers and storms occurs over the mountains, though further east is limited some. Any cloud cover tonight into Thursday from blow off of upstream convection may inhibit stronger storms in the west, but should be more sunshine in the east. The Storm Prediction Center Day 2 has a slight risk of severe storms in our piedmont counties Thursday and marginal elsewhere. Looking for highs to ranging from the lower to mid 80s west to lower to mid 90s east. && .SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/... As of 330 PM EDT Wednesday... Overall synoptic pattern shows upper ridge across the western states with broad trough developing across the MS/OH valley as fairly strong short-wave helps to amplify the trough. This will spin up a weak surface low...currently forecast by the consensus of models to pass just to our northwest Thursday night and Friday with an axis of very high PWATS and the potential for significant rainfall mainly to our north and west. QPF ranges from less than 0.25 inches far southeast CWA up to possibly 1.50 inches far northwest. Recently issued WPC Day 2 (12z Thu-12z Fri) Excessive Rainfall outlook show an area of slight chance for excessive rainfall mainly north and west as well. Cannot rule out some hydro issues in our northern counties with this much rainfall but better likelihood north of the CWA where some Flood Watches have been or are likely to be issued. At this point no Flood Watches for our area but will have to monitor closely for any southward shifts in the expected area of heaviest rainfall. Partial clearing Friday into the weekend with little significant change in the overall pattern. Maintaining diurnal thunderstorm chances in the still moist and unstable air mass. Temperatures near to slightly above seasonal normals. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... As of 330 PM EDT Wednesday... The generalized pattern over the CONUS will be slow to change in the extended period as upper ridge builds over the western states an broad troughing takes hold across the eastern U.S. Expect several shortwaves will crest the western ridge and help to amplify the eastern trough early in the period. Meanwhile a surface frontal boundary will persist in the vicinity of the mid-Atlantic through the period oscillating somewhat north and south in response to short- wave activity and modified by rounds of mainly afternoon/evening convection. The air mass will remain warm and humid through the period with daily highs near to slightly above normal and lows above normal due to the high humidity and considerable cloudiness at times. By Wednesday indications are that H5 heights will begin to rise again with somewhat drier and hotter conditions for mid-week period. && .AVIATION /20Z WEDNESDAY THROUGH MONDAY/... As of 120 PM EDT Wednesday... Convection will again be problematic as we head through the afternoon. Radar at issuance time shows a cluster of storms heading toward BLF therefore put a tempo group for moderate thunder here from 18-19z. Otherwise will keep VCTS in for the afternoon and amend as necessary when storms near terminals. Storms will end/weaken this evening with fog developing overnight. Similar to this morning, fog will be dense at LWB and possibly BCB/BLF, with MVFR possible at the other sites. Another cluster of storms should form in the mountains around or after 18z Thursday so nothing added to the terminals before 18z. Extended aviation discussion... The upper ridge will remain just south of the area and a residual front nearby through Monday. This should allow for periodic daily convective coverage. Appears more widespread sub-VFR possible with thunderstorms later Thursday with a stronger wave along the front with perhaps some decrease in coverage by the weekend as this feature passes. At least diurnal MVFR/IFR possible each afternoon/evening through Monday for now. Late night and early morning fog will likely occur at the usual valley locations, and those chances increase across the entire region if any rain occurs during the afternoon or evening at any site. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...None. NC...None. WV...None. && SYNOPSIS...AMS NEAR TERM...AMS/WP SHORT TERM...PC LONG TERM...PC AVIATION...WP
Hazardous weather outlook, Jul 27, 9:53 AM EDT, 6 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 953 AM EDT WED JUL 27 2016 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>044-507-508-281400- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- EASTERN GREENBRIER-WESTERN GREENBRIER- 953 AM EDT WED JUL 27 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. STRONG TO ISOLATED SEVERE THUNDERSTORMS WITH DAMAGING WINDS WILL BE POSSIBLE THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND LARGE HAIL WILL BE POSSIBLE THURSDAY AFTERNOON INTO FRIDAY. EXCESSIVE RAINFALL IS ALSO POSSIBLE AND MAY BRING A THREAT FOR FLOODING. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER WILL BE LOWER THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 27, 4:09 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
409 PM EDT WED JUL 27 2016
VAZ024-272045-
ROCKBRIDGE-
409 PM EDT WED JUL 27 2016
...A STRONG THUNDERSTORM WILL AFFECT
NORTHEASTERN ROCKBRIDGE COUNTY...
AT 408 PM EDT...A STRONG THUNDERSTORM WAS OVER BROWNSBURG...MOVING
SOUTHEAST AT 20 MPH.
WIND GUSTS OF 50 TO 55 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
FAIRFIELD...
VESUVIUS...
AND BROWNSBURG.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3793 7920 3789 7915 3785 7915 3782 7916
3780 7917 3779 7920 3781 7923 3781 7924
3795 7945 3802 7938
TIME...MOT...LOC 2008Z 311DEG 18KT 3797 7932
JJMSpecial weather statement, Jul 27, 4:11 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
411 PM EDT WED JUL 27 2016
VAZ017-033-272045-
FLOYD-FRANKLIN-
411 PM EDT WED JUL 27 2016
...A STRONG THUNDERSTORM WILL AFFECT
SOUTHWESTERN FRANKLIN AND EAST CENTRAL FLOYD COUNTIES...
AT 410 PM EDT...A STRONG THUNDERSTORM WAS OVER ENDICOTT...MOVING EAST
AT 20 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
FERRUM...
OAK LEVEL...
AND ENDICOTT.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3679 8002 3680 8005 3683 8008 3684 8007
3685 8008 3685 8010 3686 8020 3688 8024
3699 8020 3696 7989 3688 7989 3681 7991
3683 8000 3679 8001
TIME...MOT...LOC 2010Z 282DEG 17KT 3692 8017
JJMSpecial weather statement, Jul 27, 4:17 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
417 PM EDT WED JUL 27 2016
VAZ016-017-032-272045-
FLOYD-CARROLL-PATRICK-
417 PM EDT WED JUL 27 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT
WEST CENTRAL PATRICK...SOUTHWESTERN FLOYD AND SOUTHERN CARROLL
COUNTIES...
AT 416 PM EDT...A LINE OF STRONG THUNDERSTORMS WERE LOCATED ALONG A
LINE EXTENDING FROM NEAR LAUREL FORK TO WOODLAWN...AND MOVING
SOUTHEAST AT 15 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
HILLSVILLE...
FANCY GAP...
GLADESBORO...
MABRY MILL...
AND MEADOWS OF DAN.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3675 8092 3680 8052 3679 8047 3675 8040
3670 8040 3665 8050 3664 8057 3664 8067
TIME...MOT...LOC 2016Z 297DEG 15KT 3677 8054 3674 8083
JJMSpecial weather statement, Jul 27, 4:26 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
426 PM EDT WED JUL 27 2016
NCZ018-272130-
WATAUGA-
426 PM EDT WED JUL 27 2016
...A STRONG THUNDERSTORM WILL AFFECT
WATAUGA COUNTY...
AT 425 PM EDT...A STRONG NEARLY STATIONARY THUNDERSTORM WAS OVER
BOONE...MOVING EAST AT 10 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
BOONE...
BLOWING ROCK...
BEECH MOUNTAIN...
DEEP GAP...
AND FOSCOE.
THIS INCLUDES THE FOLLOWING LOCATION APPALACHIAN STATE UNIVERSITY.
TORRENTIAL RAINFALL I OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3632 8162 3630 8158 3627 8157 3628 8155
3624 8148 3620 8146 3614 8151 3612 8154
3612 8171 3611 8181 3616 8183 3619 8186
3619 8188 3621 8190
TIME...MOT...LOC 2025Z 256DEG 10KT 3621 8170
JJMLocal storm report, Jul 27, 4:38 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
438 PM EDT WED JUL 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0421 PM TSTM WND DMG 2 WSW ROCKY MOUNT 36.99N 79.92W
07/27/2016 FRANKLIN VA TRAINED SPOTTER
ONE TREE DOWN ON A STORAGE BUILDING ALONG HIGHFIELD
CIRCLE
&&
PWSpecial weather statement, Jul 27, 4:39 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 439 PM EDT WED JUL 27 2016 VAZ044-058-272115- HALIFAX-PITTSYLVANIA- 439 PM EDT WED JUL 27 2016 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN PITTSYLVANIA AND NORTHWESTERN HALIFAX COUNTIES... AT 438 PM EDT...A STRONG THUNDERSTORM WAS OVER CHALK LEVEL...MOVING SOUTHEAST AT 25 MPH. WIND GUSTS OF 50 TO 55 MPH ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... GRETNA... MT AIRY... INGRAM... NATHALIE... AND CHALK LEVEL. TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. LAT...LON 3687 7943 3706 7925 3691 7890 3670 7907 TIME...MOT...LOC 2038Z 294DEG 22KT 3691 7929 JJM
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 8:13 PM EDT | Special Weather Statement | RNK | City of Buena Vista | 32 min |
| Jul 26, 8:25 PM EDT | Special Weather Statement | RNK | Buckingham | 50 min |
| Jul 26, 8:51 PM EDT | Special Weather Statement | RNK | Amherst, City of Lynchburg | 39 min |
| Jul 26, 9:01 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Appomattox, Bedford, Campbell, City of Lynchburg | 59 min |
| Jul 26, 9:15 PM EDT | Areal Flood Advisory | RNK | Amherst, Bedford, Campbell, City of Lynchburg | 3 hr |
| Jul 26, 9:33 PM EDT | Special Weather Statement | RNK | Alleghany | 42 min |
| Jul 26, 9:46 PM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Buckingham, Campbell, Charlotte | 59 min |
| Jul 26, 10:22 PM EDT | Areal Flood Advisory | RNK | Campbell | 3 hr |
| Jul 26, 10:44 PM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Campbell, Charlotte, Halifax, Pittsylvania | 76 min |
| Jul 26, 10:48 PM EDT | Special Weather Statement | RNK | Franklin | 57 min |
| Jul 26, 10:59 PM EDT | Areal Flood Advisory | RNK | Charlotte | 3 hr |
| Jul 26, 11:36 PM EDT | Special Weather Statement | RNK | Halifax | 54 min |
| Jul 27, 12:16 AM EDT | Special Weather Statement | RNK | City of Danville | 14 min |
| Jul 27, 1:22 PM EDT | Special Weather Statement | RNK | Tazewell | 23 min |
| Jul 27, 1:43 PM EDT | Special Weather Statement | RNK | Tazewell | 32 min |
| Jul 27, 1:53 PM EDT | Special Weather Statement | RNK | City of Roanoke, City of Salem | 37 min |
| Jul 27, 2:10 PM EDT | Severe Thunderstorm Warning | RNK | Roanoke, City of Roanoke, City of Salem | 50 min |
| Jul 27, 2:18 PM EDT | Special Weather Statement | RNK | Pulaski | 42 min |
| Jul 27, 2:33 PM EDT | Special Weather Statement | RNK | Bedford | 57 min |
| Jul 27, 3:00 PM EDT | Special Weather Statement | RNK | City of Radford | 45 min |
| Jul 27, 3:02 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Franklin, Pittsylvania | 58 min |
| Jul 27, 3:07 PM EDT | Special Weather Statement | RNK | Floyd | 23 min |
| Jul 27, 3:10 PM EDT | Special Weather Statement | RNK | City of Salem | 35 min |
| Jul 27, 3:14 PM EDT | Special Weather Statement | RNK | Botetourt | 31 min |
| Jul 27, 3:31 PM EDT | Special Weather Statement | RNK | Franklin | 29 min |
| Jul 27, 3:43 PM EDT | Special Weather Statement | RNK | Botetourt | 47 min |
| Jul 27, 3:47 PM EDT | Severe Thunderstorm Warning | RNK | Franklin, Pittsylvania | 58 min |
| Jul 27, 3:52 PM EDT | Special Weather Statement | RNK | Buckingham | 53 min |
| Jul 27, 4:00 PM EDT | Special Weather Statement | RNK | Roanoke, City of Roanoke, City of Salem | 45 min |
| Jul 27, 4:06 PM EDT | Special Weather Statement | RNK | Montgomery | 54 min |
| Jul 27, 4:09 PM EDT | Special Weather Statement | RNK | Rockbridge | 36 min |
| Jul 27, 4:11 PM EDT | Special Weather Statement | RNK | Franklin | 34 min |
| Jul 27, 4:17 PM EDT | Special Weather Statement | RNK | Carroll | 28 min |
| Jul 27, 4:21 PM EDT | Severe Thunderstorm Warning | RNK | Franklin, Henry, Patrick | 24 min |
| Jul 27, 4:31 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Floyd, Grayson, Patrick, City of Galax | 59 min |
| Jul 27, 4:39 PM EDT | Special Weather Statement | RNK | Pittsylvania | 36 min |
| Jul 27, 4:45 PM EDT | Special Weather Statement | RNK | City of Buena Vista | 60 min |
| Jul 27, 4:50 PM EDT | Severe Thunderstorm Warning | RNK | Charlotte, Halifax, Pittsylvania | 85 min |
| Jul 27, 5:00 PM EDT | Special Weather Statement | RNK | Amherst | 45 min |
| Jul 27, 5:03 PM EDT | Areal Flood Advisory | RNK | Carroll, Grayson, City of Galax | 3 hr |
| Jul 27, 5:08 PM EDT | Severe Thunderstorm Warning | RNK | Henry, Pittsylvania, City of Martinsville | 49 min |
| Jul 27, 5:54 PM EDT | Special Weather Statement | RNK | Amherst, Appomattox | 51 min |
| Jul 27, 6:03 PM EDT | Special Weather Statement | RNK | Henry, City of Martinsville | 27 min |
| Jul 27, 6:37 PM EDT | Special Weather Statement | RNK | Appomattox | 38 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.